Alert archive / North Carolina / Flash Flood Warnings in 2013

Flash Flood Warning 3, NWS Raleigh, NC

June 7, 20135 counties in North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 7, 2013, 6:24 AM EDT for 5 counties in North Carolina. It was in force for 111 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 7, 2013, 6:24 AM EDT (10:24 UTC)
Expired
Jun 7, 2013, 8:15 AM EDT
In force
111 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

Counties Franklin County, NC, Harnett County, NC, Johnston County, NC, Nash County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 16 km from the middle of the area, began a volume at 10:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 7, 6:38 AM EDTFLASH FLOOD1 W Coats Crossroads, NCCAR STALLED IN HIGH WATER AT SHEETS STATION ON NC 210
Jun 7, 6:50 AM EDTFLASH FLOODDunn, NCHARNETT STREET CLOSED AT INTERSECTION OF GENERAL LEE AVENUE
Jun 7, 7:45 AM EDTFLASH FLOOD1 S Dunn, NCYAM STREET CLOSED AT US301S INTERSECTION

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 10.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 562 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2013-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
562 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
472 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

817 
WGUS52 KRAH 071024
FFWRAH
NCC069-085-101-127-183-071215-
/O.NEW.KRAH.FF.W.0003.130607T1024Z-130607T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
624 AM EDT FRI JUN 7 2013

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FRANKLIN COUNTY IN CENTRAL NORTH CAROLINA
  WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NASH COUNTY IN CENTRAL NORTH CAROLINA
  JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA
  HARNETT COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 AM EDT

* AT 618 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN WHICH COULD PRODUCE FLOODING OVER EASTERN          
  HARNETT...JOHNSTON...WESTERN NASH...EASTERN WAKE AND FRANKLIN      
  COUNTIES. DOPPLER RADAR ESTIMATED THAT UP TO 2 INCHES OF RAIN HAS  
  FALLEN SINCE MIDNIGHT AND AN ADDITIONAL 1 TO 2 INCHES ARE POSSIBLE 
  THROUGH 800 AM.

* LOCATIONS THREATENED WITH FLOODING INCLUDE LOUISBURG...
  FRANKLINTON...BUNN...BAILEY...GARNER...SMITHFIELD...CLAYTON...     
  BENSON...DUNN...AND WENDELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN COULD CAUSE FLASH FLOODING OF 
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. 
VISIBILITY WILL BE REDUCED IN HEAVY RAIN. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROAD. AS LITTLE AS 6 INCHES OF 
WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. SLOW DOWN TO 
AVOID HYDROPLANING. WHEN ENCOUNTERING FLOODED ROADS TURN 
AROUND...DONT DROWN.

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3610 7795 3576 7812 3573 7819 3568 7816
      3527 7836 3526 7841 3526 7847 3531 7854
      3530 7858 3526 7861 3528 7881 3617 7843

$$

13
2 follow-up statements
921 
WGUS72 KRAH 071110
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 AM EDT FRI JUN 7 2013

NCC069-085-101-127-183-071215-
/O.CON.KRAH.FF.W.0003.000000T0000Z-130607T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WAKE NC-NASH NC-JOHNSTON NC-HARNETT NC-
710 AM EDT FRI JUN 7 2013

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 AM EDT FOR
EASTERN HARNETT...JOHNSTON...WESTERN NASH...EASTERN WAKE AND FRANKLIN
COUNTIES...

AT 654 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE VERY HEAVY RAIN CAPABLE OF PRODUCING FLOODING OVER EASTERN 
HARNETT...JOHNSTON...WESTERN NASH...EASTERN WAKE AND FRANKLIN 
COUNTIES. DOPPLER RADAR ESTIMATED THAT UP TO 2 INCHES OF RAIN HAVE 
FALLEN IN THE AREA DURING THE PAST 2 HOURS. AN ADDITIONAL 1 TO 2 
INCHES ARE POSSIBLE THROUGH 800 AM.

THERE WAS A CAR WAS STALLED IN FLOODING ON NC210 NEAR CLAYTON AT 640 
AM THIS MORNING.

LOCATIONS THREATENED BY FLOODING INCLUDE BUT ARE NOT LIMITED TO 
LOUISBURG...FRANKLINTON...WENDELL...BUNN...COATS CROSSROADS... 
CLAYTON...SMITHFIELD...BENSON AND COATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THE HEAVY RAIN MAY CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO 
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. AS 
LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR 
VEHICLE. WHEN ENCOUNTERING FLOODED ROADS TURN AROUND...DONT DROWN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON 
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3610 7795 3576 7812 3573 7819 3568 7816
      3527 7836 3526 7841 3526 7847 3531 7854
      3530 7858 3526 7861 3528 7881 3617 7843

$$

13
580 
WGUS72 KRAH 071220
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
820 AM EDT FRI JUN 7 2013

NCC069-085-101-127-183-071228-
/O.EXP.KRAH.FF.W.0003.000000T0000Z-130607T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN NC-WAKE NC-NASH NC-JOHNSTON NC-HARNETT NC-
820 AM EDT FRI JUN 7 2013

...THE FLASH FLOOD WARNING HAS EXPIRED FOR EASTERN 
HARNETT...JOHNSTON...WESTERN NASH...EASTERN WAKE AND FRANKLIN 
COUNTIES...

...A NEW FLASH FLOOD WARNING HAS BEEN ISSUED FOR MOST OF THIS AREA 
WHICH IS IN EFFECT UNTIL 1000 AM...


LAT...LON 3610 7795 3576 7812 3573 7819 3568 7816
      3527 7836 3526 7841 3526 7847 3531 7854
      3530 7858 3526 7861 3528 7881 3617 7843

$$

13

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 3:30 AM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jun 7, 3:30 AM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
330 AM EDT FRI JUN 7 2013

.SYNOPSIS...
TROPICAL STORM ANDREA WILL TRACK ACROSS EASTERN CAROLINAS TODAY
...AND OFF THE MID-ATLANTIC COAST TONIGHT. A WEAK LOW PRESSURE
TROUGH WILL LINGER ACROSS CENTRAL NORTH CAROLINA OVER THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 308 AM FRIDAY

TODAY...ANDREA IN THE VICINITY OF SAVANNAH AT 06Z AND APPEARS TO BE
INCREASING IN FORWARD TRANSLATION TO THE NE. BASED ON THIS
ASSESSMENT...ANDREA MAY BE CROSSING INTO SE NC BY LATE MORNING...AND
EXIT OUR FAR NE COUNTIES BY LATE AFTERNOON. CIRCULATION AROUND THIS
SYSTEM WILL SPREAD VERY HIGH PRECIP WATER VALUES INTO ALL OF CENTRAL
NC TODAY. SATELLITE DERIVED BLENDED PRECIP WATER PRODUCT SUGGEST PW
VALUES APPROACHING 2.5 INCHES OFF THE SC COAST. ALSO NOTED THE DRIER
AIR ALOFT BEING ENTRAINED INTO ANDREA AT THIS TIME. THIS SUGGEST
THAT THIS SYSTEM LIKELY UNDERGOING ITS TRANSITION TO EXTRATROPICAL
STATUS VERY SHORTLY.

THE LIFT SUPPLIED BY ANDREA AND AVAILABLE MOISTURE WILL PRODUCE TWO
SWATH OF HEAVY RAIN THIS MORNING-EARLY AFTERNOON. FIRST SWATH LIKELY
ASSOCIATED WITH THE PATH OF ANDREA OVER OUR COASTAL PLAIN COUNTIES
AND AREAS IMMEDIATELY EAST OUR OUR REGION. A SECONDARY HEAVY RAIN
AXIS WILL LIKELY SET-UP IN VICINITY OF OUR NW PIEDMONT OR THE
NORTHERN FOOTHILLS-NORTHERN MOUNTAINS IN THE FAVORED MID LEVEL
CONFLUENCE ZONE OF THE 700MB CYCLONE. ALSO...THIS REGION WILL BE IN
BETTER PROXIMITY OF THE UPPER LEVEL DIVERGENCE SUPPLIED BY THE 300MB
JET LIFTING ENE ACROSS THE EASTERN LAKES-NEW ENGLAND. THUS PLAN TO
MAINTAIN CURRENT FLASH FLOOD WATCH. EXPECT SOLID 2 TO 4 INCHES IN
THE COASTAL PLAIN...AND 1.5-3 INCHES IN THE NW PIEDMONT WITH 1-2
INCHES EXPECTED ELSEWHERE.

STRONGEST WINDS ASSOCIATED WITH ANDREA HAVE CONSISTENTLY BEEN
OFFSHORE SINCE LANDFALL. MOST INLAND SITES REPORTING GUSTS BELOW
30KTS. EXPECT THIS TREND TO CONTINUE AS CIRCULATION CENTER
TRANSLATES ACROSS OUR REGION LATER TODAY. CURRENTLY HAVE GUSTS
TOPPING OUT 30-33KTS IN OUR FAR SE AND THIS STILL MAY BE OVERDONE.
DUE TO SATURATED SOILS...IF WINDS ACHIEVE THIS GUTS...COULD SEE A
FEW TOPPLED TREES BUT NOT ANTICIPATING ENOUGH TO WARRANT A WIND
ADVISORY AT THIS TIME.

SLIGHT RISK OF A TORNADO OR TWO STILL APPEARS BEST IMMEDIATELY EAST
OF OUR REGION THOUGH THE POTENTIAL EXISTS FOR A ROTATING CELL OR TWO
TO AFFECT OUR FAR EAST-SE COUNTIES (EAST OF I-95). RISK OF A WEAK
TORNADO BEST IN OUR FAR SE COUNTIES BETWEEN 09-15Z...AND OUR FAR
EASTERN COUNTIES BETWEEN 12Z-18Z.

TEMPS TODAY DEPENDENT UPON ANY BREAKS IN OVERCAST SKIES...ALWAYS
POSSIBLE IN A TROPICAL AIR MASS. EXPECT WARMEST TEMPS IN THE  SOUTH
WITH LOWER 80S THOUGH MID 80S POSSIBLE IF BREAKS OCCUR. COOLER TEMPS
NORTH WITH MAX TEMPS MAINLY IN THE UPPER 70S.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
AS OF 330 AM FRIDAY...

TONIGHT...AFFECTS OF ANDREA WILL BEGIN TO ABATE EARLY IN THE
EVENING THOUGH SFC WINDS WILL INITIALLY BE BREEZY OUT OF THE W-NW.
THERE IS THE POTENTIAL FOR SCATTERED CONVECTION TO CROSS THE
PIEDMONT LATE TONIGHT AS A CONVECTIVELY INDUCED VORT MAXIMUM LIFTS
NEWD ACROSS THE SOUTHERN APPALACHIANS. THIS SYSTEM SUPPORTED
CONVECTION OVERNIGHT ACROSS PARTS OF LOUISIANA. HAVE INCREASED POPS
TO SOLID CHANCE IN THE WEST THOUGH DID TREND POPS DOWN A BIT IN THE
COASTAL PLAIN. BULK SHEAR VALUES 30-35KTS SUGGEST THAT SOME OF THE
CONVECTION MAY BE ORGANIZED INTO BROKEN BANDS...SUPPORTIVE OF STRONG
GUSTY WINDS THOUGH DAMAGING WIND THREAT APPEARS MINIMAL AT THIS TIME.

SATURDAY/SATURDAY NIGHT...A MODERATELY MOIST AND UNSTABLE AIR MASS
COUPLED  WITH PERTURBATIONS ALOFT WILL CREATE AN UNSETTLED WEATHER
REGIME WITH SCATTERED-NUMEROUS SHOWERS AND T-STORMS IN THE
AFTERNOON-EARLY EVENING HOURS. BEST INSTABILITY (MLCAPE NEAR 1000
J/KG) CENTERED OVER THE COASTAL PLAIN AND EASTERN PIEDMONT. BULK
SHEAR VALUES 30-35 KTS INT EH AFTERNOON SUPPORTIVE OF ORGANIZED
CONVECTION ONCE AGAIN BUT SHEAR DECREASES LATE IN THE DAY AS JET
LIFTS TO THE NE. POTENTIAL EXISTS FOR STRONG DAMAGING WIND GUSTS AND
MARGINALLY SEVERE HAIL WITH THE STRONGEST STORMS. PLAN TO HIGHLIGHT
THIS IN THE HWO. EXPECT CONVECTION TO DISSIPATE BY LATE EVENING
SATURDAY WITH LOSS OF HEATING.

TEMPS SATURDAY AFTERNOON DEPENDENT UPON INSOLATION RECEIVED PRIOR TO
CONVECTION DEVELOPMENT. EXPECT TO SEE A FEW HOURS OF PARTIAL
SUNSHINE IN THE LATE MORNING-EARLY AFTERNOON. THIS SHOULD BE ENOUGH
TO PROPEL TEMPS INTO THE LOW-MID 80S WITH A FEW UPPER 80S POSSIBLE
SE.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AS OF 330 AM FRIDAY...

SUNDAY AND SUNDAY NIGHT:
BRIEF WEAK S/W RIDING WILL BUILD OVER THE AREA ON SUNDAY. HOWEVER...
WITH A CONTINUED WARM AND MOIST LOW LEVEL AIRMASS... THINK WE CLOUD
STILL SEE AT LEAST SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND
STORMS ACROSS THE AREA WITH DAYTIME HEATING AND WEAK SURFACE TROUGH.
THUS... WILL GO WITH A LOW END CHANCE POP FOR SHOWERS AND STORMS
(GENERALLY DIURNAL)... WITH A LOW END SVR THREAT... GIVEN DEEP LAYER
SHEAR VALUES OF 20 KTS OR LESS. MORE OF A CONCERN WOULD BE ANY
ADDITIONAL RAINFALL FROM THE HEAVIEST SHOWERS AND STORMS... GIVEN
THE EXPECTED HEAVY RAINFALL FROM THE SHOWERS AND STORMS TODAY... AND
AGAIN ON SATURDAY (ESPECIALLY ACROSS THE EAST). GIVEN THE RATHER
MOIST LOW LEVEL AIRMASS AND SOUTHERLY LOW LEVEL FLOW... EXPECT WE
MAY SEE HIGH TEMPS TOP OUT IN THE UPPER 80S TO AROUND 90... DESPITE
LOW LEVEL THICKNESS VALUES IN THE 1410 TO 1415 METER RANGE. LOWS
SUNDAY NIGHT ARE EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

MONDAY THROUGH THURSDAY:
NEXT SIGNIFICANT S/W ENERGY/CLOSED LOW IS EXPECTED TO MOVE FROM THE
PACIFIC NORTHWEST TODAY AND INTO THE CENTRAL/NORTH CENTRAL U.S. BY
SUNDAY... THEN EASTWARD AND AFFECT OUR WEATHER BY EARLY TO MID NEXT
WEEK... WITH AN ASSOCIATED COLD FRONT EXPECTED TO MOVE INTO AND
POSSIBLY ACROSS OUR AREA BY TUESDAY INTO TUESDAY NIGHT. MOISTURE AND
LIFT ASSOCIATED WITH THIS SYSTEM WILL LEAD TO A GOOD CHANCE FOR
SHOWERS AND STORMS LATE MONDAY THROUGH TUESDAY. HOWEVER... MEDIUM
RANGE MODELS STILL DIFFER WITH REGARD TO THE STRENGTH AND TRACK OF
THE MID LEVEL S/W/LOW. TAKING A QUICK LOOK AT THE NEW 00Z ECMWF...
IT HAS COME INTO BETTER AGREEMENT WITH THE 00Z GFS (WHICH HAS SHOWN
DECENT CONTINUITY WITH ITS LAST SEVERAL RUNS AND ENSEMBLE MEAN).
HOWEVER... THE ECMWF STILL APPEARS TO TRACK THE MID LEVEL LOW
FURTHER SOUTH... BUT NOW IS MORE PROGRESSIVE LIKE THE GFS. THIS
SHOULD YIELD DECREASING POPS WEDNESDAY MORNING AS THE SURFACE COLD
FRONT/TROUGH PUSHES TO THE EAST OF THE AREA... WITH DRY CONDITIONS
EXPECTED THROUGH AT LEAST THURSDAY MORNING. WITH A MID LEVEL RIDGE
BUILDING ACROSS THE PLAINS MID TO LATE NEXT WEEK... AND NORTHWEST
FLOW ALOFT OVER OUR AREA... WE WILL NEED TO KEEP AN EYE ON POSSIBLE
CONVECTIVE COMPLEXES DEVELOPING ACROSS THE PLAINS AND TRACKING
AROUND THE RIDGE AND ACROSS OUR AREA IN THE NORTHWEST FLOW ALOFT.
BOTH THE GFS AND ECMWF AREA DEPICTING ONE SUCH DISTURBANCE FOR LATE
THURSDAY INTO THURSDAY NIGHT. FOR NOW WILL KEEP POPS AT SLIGHT
CHANCE GIVEN THE LOW PREDICTABILITY OF THESE FEATURES THIS FAR OUT
IN THE FORECAST. EXPECT HIGH TEMPS SHOULD GENERALLY BE NEAR NORMAL
FOR THE MEDIUM RANGE... IN THE 80S... WITH LOW SIMILAR... IN THE
60S... TO NEAR 70.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 150 AM FRIDAY...

AVIATION CONDITIONS WILL CONTINUE TO DETERIORATE THIS MORNING AS
TROPICAL STORM ANDREA LIFTS NE OVER THE COASTAL PLAIN OF GA AND SC
THIS MORNING...AND NC THIS AFTERNOON. WIDESPREAD MODERATE RAIN WITH
PERIODS OF HEAVY RAIN WILL OCCUR THIS MORNING WITH THE BULK OF THE
HEAVY RAIN OCCURRING IN THE 10Z-16Z TIME FRAME. CEILINGS WILL
CONSISTENTLY REMAIN IN THE LIFR/IFR RANGE THIS MORNING.

NEAR SURFACE WINDS THROUGH DAYBREAK WILL BE E-NE AT 10KTS OR LESS.
LATER THIS MORNING...AS ANDREA BEGINS TO LIFT NE OVER THE SC COASTAL
PLAIN...WINDS IN THE NC COASTAL PLAIN WILL BECOME SLY AND INCREASE
TO AROUND 15KTS WITH GUSTS 25KTS WHILE WINDS IN THE WESTERN PIEDMONT
WILL BE NNW AT 10KTS. AFTER MID AFTERNOON WITH ANDREA LIFTING NE
OVER THE NC COASTAL PLAIN...SFC WINDS WILL REMAIN SLY EAST OF I-95
BUT BECOME WLY IN THE PIEDMONT. WINDS IN THE COASTAL PLAIN SHOULD
BECOME WLY BY SUNSET.

AVIATION CONDITIONS WILL BEGIN TO IMPROVE FROM THE SW EARLY THIS
AFTERNOON WITH CEILINGS LIFTING INTO THE HIGH END MVFR RANGE AND
RAIN TAPERING OFF FROM THE SW. EXPECT CLOUD BASES TO BE IN THE VFR
RANGE AFTER 3-5 PM MOST LOCATIONS.

AN AREA OF SHOWERS AND T-STORMS MAY AFFECT THE TRIAD TERMINALS LATE
TONIGHT (BETWEEN MIDNIGHT-3 AM SATURDAY0 AS AN UPPER LEVEL
DISTURBANCE LIFTS NE ACROSS THE REGION. OTHERWISE AREAS OF LOW
STRATUS AND/OR FOG MAY DEVELOP BY DAYBREAK SATURDAY ACROSS THE
REGION.

A ROUND OF SHOWERS AND T-STORMS MAY AFFECT CENTRAL NC SATURDAY AS A
WEAK MID-UPPER LEVEL TROUGH CROSSES THE REGION. THESE SHOWERS AND
STORMS WILL CAUSE BRIEF INSTANCES OF MVFR/IFR CONDITIONS. OTHERWISE
EXPECT VFR CONDITIONS SATURDAY WITH CLOUD BASES IN THE 4000-6000FT
RANGE. SLIGHTLY BETTER CONDITIONS EXPECTED SUNDAY THROUGH TUESDAY
WITH A BRIEF PERIOD OF MORNING STRATUS/FOG EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR
NCZ007>011-021>028-038>043-073>078-083>086-088-089.

&&

SYNOPSIS...WSS
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...BSD
AVIATION...WSS
Hazardous weather outlook, Jun 7, 5:45 AM EDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
545 AM EDT FRI JUN 7 2013

NCZ007>010-021>026-038>041-073>077-083>086-080930-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
545 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

BANDS OF HEAVY RAIN ASSOCIATED WITH TROPICAL STORM ANDREA WILL
AFFECT THE REGION THROUGH THIS AFTERNOON. RAINFALL AMOUNTS ONE AND
A HALF TO THREE INCHES ARE PROBABLE WITH LOCALLY HIGHER AMOUNTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH EARLY EVENING. THE MAIN SEVERE WEATHER HAZARDS WILL BE
LOCALLY DAMAGING WINDS AND HAIL TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ027-042-088-080930-
NASH-JOHNSTON-CUMBERLAND-
545 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN
TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH
EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS
OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND
GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

NCZ011-028-043-078-089-080930-
HALIFAX-EDGECOMBE-WILSON-WAYNE-SAMPSON-
545 AM EDT FRI JUN 7 2013

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
...TORNADO WATCH 285 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

TROPICAL STORM ANDREA WILL TRACK NORTHEAST OVER THE COASTAL PLAIN
TODAY. A BRIEF WEAK TORNADO IS ALSO POSSIBLE THIS MORNING THROUGH
EARLY AFTERNOON. BANDS OF HEAVY RAIN WILL PRODUCE RAINFALL AMOUNTS
OF TWO TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS PROBABLE. WIND
GUSTS 30 TO 40 MPH ARE POSSIBLE. SINCE THE TOP SOIL IS
SATURATED...WINDS OF THIS MAGNITUDE MAY TOPPLE A FEW SHALLOW
ROOTED TREES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON
THROUGH SATURDAY EVENING. THE MAIN SEVERE WEATHER THREATS WILL
LOCALLY DAMAGING WINDS AND HAIL UP TO THE SIZE OF QUARTERS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Special weather statement, Jun 7, 1:55 AM EDT, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
155 AM EDT FRI JUN 7 2013

NCZ042-043-075-077-078-085-086-088-089-070715-
CUMBERLAND-HARNETT-HOKE-JOHNSTON-MOORE-SAMPSON-SCOTLAND-WAYNE-WILSON-
155 AM EDT FRI JUN 7 2013

...SHOWERS WITH HEAVY RAIN MOVING INTO THE SOUTHERN COASTAL PLAIN
AND EASTERN SANDHILLS...

AT 152 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH HEAVY RAIN
MOVING NORTH AT 30 MPH INTO SAMPSON... EASTERN CUMBERLAND...
WAYNE... AND JOHNSTON COUNTIES.

SOME LOCATIONS IMPACTED INCLUDE...CLINTON...
TURKEY...GRANTHAM...MAR-MAC.

HAZARDS INCLUDE...
HEAVY RAINFALL WITH RAINFALL RATES INCREASING TO NEARLY AN INCH PER
HOUR.

THIS INCLUDES INTERSTATE 40 BETWEEN EXITS 325 AND 355.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 41 AND 95.

HEAVY RAIN WILL RESULT IN PONDING OF WATER ON ROADWAYS...STANDING
WATER IN LOW LYING AREAS AND MINOR FLOODING OF CREEKS...STREAMS AND
AREAS OF POOR DRAINAGE. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA
CAUTION TO AVOID HYDROPLANING...ESPECIALLY IN URBAN AREAS WHERE
PROLONGED HEAVY RAIN CAN QUICKLY LEAD TO FLASH FLOODING.

&&

LAT...LON 3468 7954 3522 7929 3565 7779 3560 7777
      3518 7783 3515 7790 3519 7801 3518 7816
      3489 7814 3474 7819 3471 7813 3467 7815
      3469 7837 3485 7850 3483 7890 3495 7903
      3483 7919 3483 7934 3477 7933 3463 7946
TIME...MOT...LOC 0552Z 187DEG 28KT 3477 7825

PWB
Special weather statement, Jun 7, 5:39 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 AM EDT FRI JUN 7 2013

NCZ088-089-071030-
CUMBERLAND-SAMPSON-
539 AM EDT FRI JUN 7 2013

...STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN SAMPSON AND
CUMBERLAND COUNTIES THROUGH 630 AM EDT...

AT 538 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 15 MILES
SOUTH OF CEDAR CREEK...OR ABOUT 11 MILES NORTHWEST OF
ELIZABETHTOWN...MOVING NORTH AT 45 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CEDAR
CREEK...STEDMAN...AUTRYVILLE...EASTOVER...WADE...FALCON...
GODWIN...AND LINDEN.

HAZARDS INCLUDE...
GUSTY WINDS OF 35 TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS INCLUDES INTERSTATE 95 BETWEEN EXITS 49 AND 65.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS. LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT
IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND
USE EXTRA CAUTION TO AVOID HYDROPLANING.

DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM EDT FRIDAY AFTERNOON
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3526 7880 3527 7872 3525 7862 3528 7858
      3530 7858 3531 7854 3527 7850 3485 7861
      3484 7885
TIME...MOT...LOC 0938Z 189DEG 40KT 3479 7875

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 1:55 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Sampson, Wayne80 min
Jun 7, 2:26 AM EDTAreal Flood AdvisoryRAHCumberland, Sampson, Wayne6 hr
Jun 7, 3:50 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more5 hr
Jun 7, 5:39 AM EDTSpecial Weather StatementRAHCumberland51 min
Jun 7, 8:17 AM EDTFlash Flood WarningRAHFranklin, Johnston, Nash, Wake, Warren103 min
Jun 7, 9:06 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Harnett, Johnston, Lee and 3 more3 hr
Jun 7, 9:18 AM EDTSpecial Weather StatementRAHWayne57 min
Jun 7, 9:34 AM EDTAreal Flood AdvisoryRAHWayne86 min
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston47 hr
Jun 7, 9:37 AM EDTRiver Flood WarningRAHJohnston5 days
Jun 7, 10:02 AM EDTSpecial Weather StatementRAHWayne43 min
Jun 7, 10:33 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Wayne, Wilson42 min
Jun 7, 10:57 AM EDTFlash Flood WarningRAHEdgecombe, Nash, Wilson108 min
Jun 7, 11:19 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax41 min
Jun 7, 11:25 AM EDTFlash Flood WarningRAHHalifax110 min
Jun 7, 11:53 AM EDTSpecial Weather StatementRAHEdgecombe, Halifax37 min
Jun 7, 12:27 PM EDTAreal Flood AdvisoryRAHAnson, Davidson, Montgomery, Moore, Randolph, Richmond and 2 more2 hr
Jun 7, 1:16 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Lee, Moore, Scotland59 min
Jun 7, 1:29 PM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Cumberland, Durham, Franklin, Granville and 10 more3 hr
Jun 7, 1:56 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Johnston, Sampson64 min
Jun 7, 1:58 PM EDTFlash Flood WarningRAHChatham, Cumberland, Durham, Franklin, Granville, Harnett and 6 more2 hr
Jun 7, 2:53 PM EDTSpecial Weather StatementRAHFranklin, Johnston, Nash, Wake, Wayne, Wilson52 min
Jun 7, 3:08 PM EDTFlash Flood WarningRAHFranklin, Harnett, Johnston, Nash, Wake, Wayne and 1 more3 hr
Jun 7, 3:46 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake59 min
Jun 7, 4:00 PM EDTFlash Flood WarningRAHDurham, Granville, Halifax, Person, Vance, Wake and 1 more3 hr
Jun 7, 5:02 PM EDTRiver Flood WarningRAHCumberland4 days
Jun 7, 5:07 PM EDTSpecial Weather StatementRAHRandolph38 min
Jun 7, 6:09 PM EDTFlash Flood WarningRAHFranklin111 min
Jun 7, 7:04 PM EDTFlash Flood WarningRAHHalifax, Vance, Warren116 min
Jun 7, 7:16 PM EDTSpecial Weather StatementRAHRichmond44 min
Jun 7, 7:41 PM EDTSpecial Weather StatementRAHMontgomery49 min

Nearby

Flash Flood Warnings in North Carolina, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.